MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181240
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The initial reporter phone of the is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l13777) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported during the procedure, the 12mm x 40cm micrusframe 18 coil (mfr181240 / l13777) would not detach.The physician attempted to detach the coil using two different enpower control cables and two enpower detachment control boxes.The physician tried pulling the coil through the microcatheter to abort but the coil became detached when it was being retracted through the microcatheter.The physician opted to use stryker coils for the remainder of the procedure.There was no restriction or reduction of blood flow as a result of the reported event.No evidence of thrombosis was reported.It is not known if the portion of the coil that came out of the pusher wire was still attached to the delivery system.The enpower control cables were reported as not functioning.The enpower detachment control boxes had the system fault light illuminated red at first, but then on both boxes, the lights did turn green.A pre-deployment electrical check was performed.The green system ready light did illuminate, and the audible beep was heard during the detachment cycle.The physician switched to stryker coils to complete the procedure.The event did not result in any clinically significant delay in the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on (b)(6) 2020.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported during the procedure, the 12mm x 40cm micrusframe 18 coil (mfr181240 / l13777) would not detach.The physician attempted to detach the coil using two different enpower control cables and two enpower detachment control boxes.The physician tried pulling the coil through the microcatheter to abort but the coil became detached when it was being retracted through the microcatheter.The physician opted to use stryker coils for the remainder of the procedure.There was no restriction or reduction of blood flow as a result of the reported event.No evidence of thrombosis was reported.It is not known if the portion of the coil that came out of the pusher wire was still attached to the delivery system.The enpower control cables were reported as not functioning.The enpower detachment control boxes had the system fault light illuminated red at first, but then on both boxes, the lights did turn green.A pre-deployment electrical check was performed.The green system ready light did illuminate, and the audible beep was heard during the detachment cycle.The physician switched to stryker coils to complete the procedure.The event did not result in any clinically significant delay in the procedure.There was no report of any patient adverse event or complication.The complaint coil was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 12mm x 40cm micrusframe 18 coil was received contained in a pouch.Visual inspection was performed.Only the embolic coil was returned for evaluation.The embolic coil was microscopically inspected and was observed in stretched condition.The condition of the returned embolic coil also suggests that it was mechanically detached from the rest of the device.Functional testing was precluded as only the embolic coil was returned and it appeared to have been mechanically detached from the device.A review of manufacturing documentation associated with this lot (l13777) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 12mm x 40cm micrusframe 18 coil would not detach during the procedure when the physician attempted to detach it using two different enpower control cables with two enpower detachment control boxes; during the attempt to pull the coil through the microcatheter to abort the detachment attempt, the coil became detached as it was being retracted through the concomitant microcatheter.The issue related to the failure of the embolic coil to detach during the procedure using different enpower control cables and enpower dcbs could not be confirmed through functional analysis as the coil was returned already mechanically detached.The enpower control cables and detachment boxes were not available to be returned for analyses; it is possible that there were issues with one of these devices that resulted in the coil not properly detaching during the procedure.The issue with the premature detachment during removal was confirmed; only the embolic coil was received for evaluation.Based on the microscopic inspection, the embolic coil appeared to have been mechanically detached from the device.It was also in stretched condition.The stretched condition of the embolic coil and the appearance of being mechanically detached is related to the reported issue with the several attempts to detach the coil; excessive force may have inadvertently been applied during the coil withdrawl into the microcatheter to abort the detachment attempt.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been during the attempt to pull the coil through the concomitant microcatheter that it became stretched due force that was inadvertently applied.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 12mm x 40cm micrusframe 18 coil left the manufacturing facility with the embolic coil in a stretched condition as observed on the returned coil component.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: d.10, g.4.G.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10672094
Report Number3008114965-2020-00432
Device Sequence Number2991432
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberMFR181240
Device Catalogue NumberMFR181240
Device Lot NumberL13777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CONNECTING CABLE.; UNK DETACHMENT CONTROL BOX.